It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=HubbleRules]chj,

I've been on Crestor (5mg) for about 4 months now, and so far I have not had muscle problems. I was on Lopid (5yrs) and Lipitor (7yrs) before - and ran into serious muscle problems at the end on Lipitor (but only after it was combined with Tricor for about 2 months....).

I take about 75-100mg CoQ10 daily, and only take the Crestor about 4-5 days per week.

It dropped my total cholesterol from 285 to 190.

I'm not a statin fan, but I tried the natural route, and it didn't work well for me. I still take my 1000mg vitamin-c, 500mg lysine, 400IU Vit E, 800mg Folic Acid, and CoQ10 daily.

Some people just can't tolerate statins. If you've had muscle pains with them, at least try taking CoQ10 while on them. If you still have problems, you probably should cut back on the statin dose, or drop them. BTW-a low-dose of statin is good for fighting inflammation, and could be the main reason why people should take them...

HubbleRules
:cool:[/QUOTE]

HubbleRules,

I have been on Crestor 5 mg for about two months now. After only 1 month my TC dropped from 240 to 180, LDL 151 to 115 and Tri 221 to 121. Needless to say I was very pleased with the results. However, about 2 weeks ago I developed pain and stiffness in my left hip and thigh. So much so that I am limping. I have stopped the Crestor for now until I can sort this out. Is this problem from the Crestor? If so, would it help to take CoQ10? How much CoQ10 is enough? I have struggled with high cholestrol for many years without being able to lower it and finally resigned myself to the statin route. Is there hope that with the CoQ10 I may be able to continue the Crestor (even 4 or 5 days per week)?
[QUOTE=TLB50]HubbleRules,

I have been on Crestor 5 mg for about two months now. After only 1 month my TC dropped from 240 to 180, LDL 151 to 115 and Tri 221 to 121. Needless to say I was very pleased with the results. However, about 2 weeks ago I developed pain and stiffness in my left hip and thigh. So much so that I am limping. I have stopped the Crestor for now until I can sort this out. Is this problem from the Crestor? If so, would it help to take CoQ10? How much CoQ10 is enough? I have struggled with high cholestrol for many years without being able to lower it and finally resigned myself to the statin route. Is there hope that with the CoQ10 I may be able to continue the Crestor (even 4 or 5 days per week)?[/QUOTE]

TLB50,

Can you relate the muscle pain to any extreme exercise or exertion - or did it just come on 'out of the blue' and persist and get worse? If the latter, I would say you are having problems tolerating the statin. Most people can tolerate statins - but that is meaningless if you are one of the unlucky few that are harmed by them.

I would stay off the Crestor for at least 2-3 weeks, and take 100-200mg CoQ10 daily (take it with food and some vitamin-E - it is best absorbed when you consume a little fat). See if the pain starts to subside. If it does, I'd say you can't tolerate 5mg Crestor 7 days/week. Stay off the Crestor until the pain is gone, and them you might try taking it every other day, with CoQ10... Stay off things like Niacin or Red Yeast Rice while on a statin... Are you on any other meds?

Your initial cholesterol numbers don't seem that bad to me - unless you have other risk factors like male over 50, overweight, diabetes, high blood pressure, or an immediate family member with premature heart disease... I'm not sure you need to be on a statin. Did you give lifestyle changes a strong effort to manage your cholesterol (cut way back on saturated fat, trans fat, sugar, starchy carbs and veggies, moderate alcohol consumption, and regular cardio-vascular exercise)? Was your HDL level around 40?

If you already gave lifestyle changes a good try, and feel you need to lower your numbers, why not consider a weaker statin (like Zocor or Mevachor)? Or see if you do well with Vytorin or Ezitimbe... We all react differently to medications - maybe Crestor is too strong for you ... maybe you can tolerate a weaker statin...


HubbleRules
:cool:





All times are GMT -7. The time now is 10:34 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!